Alert archive / Wisconsin / Gale Warnings in 2018

Gale Warning 21, NWS Milwaukee, WI

November 10, 2018

NWS Milwaukee, WI issued this gale warning at Nov 10, 2018, 9:06 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2018, 9:06 AM CST (15:06 UTC)
Expired
Nov 10, 2018, 12:00 PM CST
In force
3 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

135 
WHUS73 KMKX 101506
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
906 AM CST Sat Nov 10 2018

...Gusty winds to Gale Force through Late Morning...

LMZ080-669-671-673-675-777-779-870-872-874-876-878-101800-
/O.EXP.KMKX.GL.W.0020.000000T0000Z-181110T1500Z/
/O.NEW.KMKX.GL.W.0021.181110T1506Z-181110T1800Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
906 AM CST Sat Nov 10 2018

...GALE WARNING IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Milwaukee/Sullivan has issued a
Gale Warning...which is in effect until noon CST today. The Gale
Warning is no longer in effect. 

* WINDS: Northwest gales to 35 knots this morning, decreasing to
  10 to 20 knots by late afternoon.  

* WAVES: Waves 12 to 16 ft occasionally to 21 ft subsiding to 4 to
  7 ft occasionally to 9 ft by later this morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ261-362-364-366-563-565-567-868-101800-
/O.EXP.KMKX.GL.W.0020.000000T0000Z-181110T1500Z/
/O.NEW.KMKX.GL.W.0021.181110T1506Z-181110T1800Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
906 AM CST Sat Nov 10 2018

...GALE WARNING IN EFFECT UNTIL NOON CST TODAY...

The National Weather Service in Milwaukee/Sullivan has issued a
Gale Warning...which is in effect until noon CST today. The Gale
Warning is no longer in effect. 

* WINDS: Northwest Gale gusts to 35 knots diminishing to 20 to 30
  knots early this afternoon.  

* WAVES: Waves 10 to 14 ft occasionally to 18 ft subsiding to 3 to
  5 ft by late afternoon.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occuring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

LMZ643>646-101800-
/O.EXP.KMKX.GL.W.0020.000000T0000Z-181110T1500Z/
/O.NEW.KMKX.SC.Y.0090.181110T1506Z-181110T1800Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
906 AM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING HAS EXPIRED...

The National Weather Service in Milwaukee/Sullivan has issued a
Small Craft Advisory...which is in effect until noon CST today.
The Gale Warning is no longer in effect. 

* WINDS: Northwest wind gusts to 25 knots diminishing to 10 to 20
  knots by early afternoon.  

* WAVES: Waves 2 to 4 feet, highest waves toward the open waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
www.weather.gov/mkx

MBK
1 follow-up statement
314 
WHUS73 KMKX 101747
MWWMKX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Milwaukee/Sullivan WI
1147 AM CST Sat Nov 10 2018

...WINDS AND WAVES CONTINUING TO DIMINISH THIS AFTERNOON...

.Winds and waves will continue to diminish through the afternoon
as pressure gradient slackens ahead of approaching high pressure
ridge.  

LMZ080-669-671-673-675-777-779-870-872-874-876-878-101900-
/O.EXP.KMKX.GL.W.0021.000000T0000Z-181110T1800Z/
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
1147 AM CST Sat Nov 10 2018

...GALE WARNING WILL EXPIRE AT NOON CST TODAY...

The Gale Warning will expire at noon CST today. Wind gusts will
remain below the Gale threshold of 34 knots the rest of the day. 

$$

LMZ261-362-364-366-563-565-567-868-101900-
/O.EXP.KMKX.GL.W.0021.000000T0000Z-181110T1800Z/
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
1147 AM CST Sat Nov 10 2018

...GALE WARNING WILL EXPIRE AT NOON CST TODAY...

The Gale Warning will expire at noon CST today. Wind gusts will
remain below the Gale threshold the rest of the day. 

$$

LMZ643>646-101900-
/O.EXP.KMKX.SC.Y.0090.000000T0000Z-181110T1800Z/
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
1147 AM CST Sat Nov 10 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON CST TODAY...

The Small Craft Advisory will expire at noon CST today. Wind gusts
will remain below 22 knots the rest of the day. 

$$
www.weather.gov/mkx

MBK

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Nov 10, 5:19 AM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Nov 10, 5:19 AM CST, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
519 AM CST Sat Nov 10 2018

.UPDATE...Will let the Wind Advisory expire naturally at 12z.

PC

&&

.AVIATION(12Z TAFS)...WNW winds to remain rather gusty into mid
morning, however upstream slackening of the pressure gradient
suggests winds will ease throughout the rest of the day and bend
more to the southwest this afternoon. MVFR cloud cover across
northern/central WI not making much of a push into srn WI. Also
mid deck dropping south not holding together real well either.
High pressure ridge slides across today and shifts to the east
this afternoon. This will allow the southwest winds to begin.
Small chances of a little light snow this evening though appears
better chance will be across northern/central WI.

PC

&&

.PREV DISCUSSION... (Issued 308 AM CST Sat Nov 10 2018)

SHORT TERM...
Today - Confidence...Medium
Lingering light snow/snow showers diminishing rather swiftly this
morning as evidenced by the rapid dropoff in radar returns. Strong
low pulling away though pressure gradient remains tight early on
today. Highest wind gusts occurring within wind advisory area so
will let that continue through 6 AM. Improving conditions with
time as gradient slackens with surface ridging shifting eastward
from MN and IA. So should be noticeable easing of the winds. In
fact, by this afternoon we should see a return flow setup with 850
ridge axis shifting to our east and a waa regime kicks in.
Already seeing evidence of this in the plains with arc of mid/high
clouds streaming east/southeast.

Tonight - Confidence...Medium
Another low pressure trough approaches with potential for a quick
hitting period of light snow across mainly the northern and
western cwa this evening. The ECMWF and GFS show this mainly to
the north of our cwa while the GEM shows a little better chance
within our cwa. Will have some pops to account for this potential
this evening but given the more northward positioning of where
better saturation occurs combined with the left will leave any
accums north of our area at this point.

Sunday into Tuesday - Confidence...High

Will see a brief 'warm-up' into the mid/upper 30s on Sunday as
winds go southwest for much of the morning/afternoon before a cold
front sweeps through in the late afternoon/evening. Main cold
surge appears to be a bit behind this first wave and should push
down from the northwest on Monday morning and then settle in
through Tuesday. The 10.00z GFS appears to be slightly warmer than
the rest of the guidance for 850mb temps on Sunday. The general
trend for southern Wisconsin with 850mb temps will go from around
-3C/-5C on Sunday dropping to around -14C on Monday and then
 further down to around -17C by Tuesday. No precipitation is
 expected over this timeframe.

LONG TERM...
Wednesday through Friday - Confidence...Medium

The only model that has any precipitation over southern Wisconsin
next week is the 10.00z ECMWF which brings a clipper system down
from the Dakotas on through northern Illinois on Friday which
would potentially lead to some light snow. 10.00z GFS has ridging
over the area, so a bit of uncertainty with what will happen over
that timeframe.

The good news is that our first winter period appears to take a
break around mid week as the western mid level ridge propagates
eastward and pulls some warmer air along with it. On Wednesday,
all of the 00z guidance has 850mb temps getting back above 0C
after the warm front moves back through.

Going into next weekend and the state deer hunting opener, there
is some differences showing up between the GFS, ECMWF and GEM for
how warm it will be, but they all show dry conditions.

AVIATION(09Z TAFS)...Strong low lifting northeast of lower
Michigan with tight pressure gradient across our area. Strong/gusty
west to northwest winds will persist this morning though improvement
likely with approach of surface ridging as day wears on. In addition,
the MVFR cloud cover expected to break to some sunshine. However
mid deck on the way ahead of next system for overnight. Some light
snow or flurries may develop for a time this evening though bulk
of this expected across northern/central WI.

MARINE...Gale Warning for nearshore and open waters looks good
until the 15z expiration with tight pressure gradient in place.
Winds are expected to ease with time today as the surface ridge
axis slides across. So improvement likely today with respect to
both wind speeds and wave heights. The worst conditions will be
through mid morning with the improvement kicking in from late
morning through the afternoon.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Wind Advisory until 6 AM CST early this morning for WIZ051-052-
     058>060.

LM...Gale Warning until 9 AM CST this morning for LMZ643>646-669-671-
     673-675.

&&

Today/Tonight and Aviation/Marine...Collar
Sunday THROUGH Friday...Halbach
Hazardous weather outlook, Nov 10, 8:25 AM CST, 41 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
825 AM CST Sat Nov 10 2018

WIZ046-047-051-052-056>060-062>072-111430-
Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
825 AM CST Sat Nov 10 2018

This Hazardous Weather Outlook is for portions of east central Wisconsin,
south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through this upcoming week.

LMZ643>646-111430-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
825 AM CST Sat Nov 10 2018

This Hazardous Weather Outlook is for portions of Lake Michigan.

.DAY ONE...Today and Tonight

A Gale Warning is in effect until 9am this morning for west to
northwest winds.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds may reach Small Craft Advisory levels at times Tuesday into
Thursday.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-111430-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
825 AM CST Sat Nov 10 2018

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

A Gale Warning is in effect, for west to northwesterly gales of
35 to 45 knots. Very high waves are forecast over the eastern half
of the lake for tonight. A few Storm Force gusts to 50 knots are
possible over the central and southern part of the lake later
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Winds may approach gales on Thursday, particularly on the southern
half of the lake.

www.weather.gov/mkx

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 9:06 AM CSTSmall Craft AdvisoryMKX3 hr

Nearby

Gale Warnings in Wisconsin, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.